Maryland, 2016High Wind in Maryland, April 2 to 3, 2016
April 2 to 3, 2016 · NWS LWX · 24 events in 12 counties and zones
A strong cold front swung through the Mid-Atlantic. Surge of cold air advection immediately and then again after the frontal passage resulted in two rounds of strong winds, one with a squall line that formed along the front and another more pro-longed with the synoptic flow.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swung through the Mid-Atlantic. Surge of cold air advection immediately and then again after the frontal passage resulted in two rounds of strong winds, one with a squall line that formed along the front and another more pro-longed with the synoptic flow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 2, 7:53 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 2, 7:53 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SAT APR 2 2016
.SYNOPSIS...
A STRONG COLD FRONT MOVE EAST THROUGH THE AREA THIS EVENING. HIGH
PRESSURE WILL BUILD OVERHEAD THROUGH SUNDAY NIGHT. ANOTHER COLD
FRONT WILL PASS THROUGH MONDAY AFTERNOON. HIGH PRESSURE WILL SHIFT
ACROSS THE AREA THROUGH MIDWEEK. YET ANOTHER COLD FRONT CROSSES
LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
A COLD FNT IS NOW POSITIONED OVR CENTRAL W.V. W/ A VORT MAX
PUSHING INTO ERN OH. SVRL OH STATIONS HV REPORTED WIND GUSTS OVR
50 KTS. THE 00Z SNDGS ARE INTERESTING - IAD SHOWS SOMEWHAT OF AN
INVRTED V WHILE PBZ IS QUITE MOIST TO ALMOST 400 MB.
COLD FRONT WL CROSS THE LWX CWA LATE THIS EVE/SHORTLY AFTR MDNGT.
HIGH WIND WARNING FOR NRN TIER OF COUNTIES IN MD (INCLUDING
BALTIMORE METRO) AND ALL COUNTIES WEST FROM THE BLUE
RIDGE/CATOCTIN MTN. 50 KT ARE ONLY IN THE GRIDS FOR HIGHER
ELEVATIONS WEST OF THE BLUE RIDGE...BUT NO ELEVATION WAS MENTIONED
IN THE NPWLWX BECAUSE OF THE LIKELY SURGE WITH THE COLD FRONT AND
OCCASIONAL GUSTS TO 50 KT (UP TO 60 MPH) IN THE TRAILING COLD AIR
ADVECTION. LEFT A WIND ADVISORY FOR THE DC METRO WHERE GUSTS LOOK
TO GENERALLY BE IN THE MID 40S FOR KNOTS (UP TO 50 MPH). SHOULD
THOSE GUSTS IN DC BE A LITTLE HIGHER THEN A HIGH WIND WARNING
WOULD BE NECESSARY. ALSO LEFT PORTIONS OF CENTRAL VA OUT OF THE
WIND ADVISORY BASED ON CLIMATOLOGY FOR COLD FRONT FROM THE WEST
WIND EVENTS.
EXPECT A SQUALL WITH THE FRONT...WITH SNOW ELEVATIONS QUICKLY
DROPPING TO ABOUT 700 FT AND ALL RAIN BELOW. ANY MEASURABLE SNOW
LOOKS TO BE ABOVE 1000 FT AND AN INCH OR TWO LOOKS TO BE RELEGATED
TO THE TYPICAL UPSLOPE AREAS WEST FROM THE ALLEGHENY FRONT.
IT WILL BE COLD TONIGHT IN ADDITION TO THE WIND. FREEZE WARNING FOR
AREAS IN THE GROWING SEASON ROUGHLY WEST OF I-95. MID 30S MIN TEMPS
EAST OF THERE. WIND CHILLS...A RARE TERM FOR APRIL...WILL BE
SUBFREEZING ACROSS THE CWA WITH TEENS OR LESS WEST OF I-95. WIND
CHILLS AROUND ZERO IN THE ALLEGHENIES.
SUNDAY...LOW SHIFTS OFF NEW ENGLAND COAST AROUND SUNRISE WITH COLD
AIR ADVECTION ENDING FOR THE LWX CWA AROUND THAT TIME TOO. GRADIENT
STILL STRONG WITH 30 TO 40 MPH GUSTS COMMON THROUGH THE MORNING.
EXPECT THE WIND HEADLINES TO BE CANCELLED BEFORE THE NOON ENDING...
BUT WANTED TO MAINTAIN CONSISTENCY THERE. MAX TEMPS UPR 40S N AND
LOW 50S S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
BY SUN EVE...CWFA WL ALREADY BE EXPERIENCING WAA. AM ANTICIPATING A
FAIRLY SUBSTANTIVE INCR IN CLDS...SPCLY NRN SHEN VLY-DC METRO NWD TO
THE M-D LINE...WHICH IS CLSR TO THE WMFNT. FOR THAT REASON...WENT ON
THE HIGH SIDE OF MIN-T GNDC. BELIEVE MOS IS GIVING TOO MUCH CREDIT
TO RADL COOLING.
LOPRES WL RIDE ALONG THIS BNDRY...AND WL EITHER BE CROSSING NE MD OR
PASSING JUST N OF THERE /LIKE METRO PHILLY/ BY MIDDAY MON. THIS WL
BE DRAGGING ANOTHER MEANINGFUL CDFNT ACRS THE CWFA MON AFTN. BEST
CHC AT PCPN WL BE COINCIDENT W/ THE FNT...AND HV LKLY POPS FOR THE
AFTN TIMEFRAME. GIVEN THE ISENT LIFT AHD OF IT THO...AM NOT
DISCOUNTING THE CHC DURING THE MRNG...SPCLY N OF SHD-DCA-NAK.
AFTR RISING INTO THE 60S DURING THE DAY...COLD AIR WL FUNNEL IN BHD
THE CDFNT...W/ ANOTHER ROUND OF GUSTY NW WINDS MON NGT. NOT
ANTICIPATING WINDS AS GUSTY AS TNGT...BUT G25-30 KT STILL PSBL.
TEMPS ONCE AGN LKLY TO DROP BLO FRZG...SO ANTHR FRZ WRNG MAY BE
REQD.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY AND TUESDAY
NIGHT...BRINGING IN COOLER AND DRIER AIR WHICH WILL LEAD TO MUCH
BELOW NORMAL TEMPERATURES...NEARLY 15 TO 20 DEGREES BELOW NORMAL.
COLD TEMPERATURES AND DRY AIR WILL LINGER WEDNESDAY AS HIGH PRESSURE
MOVES OFF OF THE COAST. A MODEST SOUTHERLY FLOW WILL DEVELOP DURING
THE DAY INTO WEDNESDAY NIGHT.
THE CHANCE OF RAIN SHOWERS AND PERHAPS A RUMBLE OF THUNDER OR TWO
RETURNS WEDNESDAY NIGHT WITH A BETTER CHANCE OF RAIN SHOWERS AND
THUNDERSTORMS THURSDAY AS A COLD FRONT APPROACHES WITH GOOD UPPER
LEVEL ENERGY SUPPORT.
THE THREAT FOR ADDITIONAL RAIN SHOWERS OR THUNDERSTORMS WILL LINGER
THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL UPPER LEVEL ENERGY MOVING
INTO THE REGION.
HIGH PRESSURE WILL PUSH INTO THE REGION FRIDAY NIGHT AND SATURDAY
BEHIND THE STRONG UPPER LEVEL TROUGH. ANOTHER RUSH OF COLDER AND
DRIER AIR WILL FOLLOW.
THERE IS LITTLE CONFIDENCE AT THIS TIME THAT BOTH THE EUROPEAN AND
GFS MODEL TRY TO SNEAK ANOTHER UPPER LEVEL DISTURBANCE INTO THE
REGION FRIDAY NIGHT AND SATURDAY BEFORE THE HIGH REACHES US. FOR
NOW...WE WILL HOLD OFF ON POPS UNTIL THERE IS BETTER CONFIDENCE AS
TO HOW STRONG THE UPPER LEVEL TROUGH IS IN OUR REGION.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
BWI/MTN WINDS PRSNTLY BEING AFFECTED BY CHANNELING UP THE BAY AHD
OF THE FNT. THIS IS XPCTD TO BECOME MORE SWRLY THRU THE RMNDR OF
THE EVE AND THEN TURN NWRLY AFTR MDNGT.
HIGH WIND TONIGHT AFTER THE COLD FRONT. VFR THROUGH TAF PERIOD
(EXCEPT FOR BRIEF MVFR IN POTENTIAL RAIN SQUALL WITH COLD
FRONT)...BUT LATE EVENING/OVERNIGHT WLY/NWLY WINDS LOOK TO HAVE
40-45KT GUSTS. GUSTS UP TO 50 KT FOR NRN DC METROS INCLUDING BWI.
WINDS SLOWLY EASE FROM WEST TO EAST SUNDAY WITH GUSTS BELOW 30 KT
BY MID AFTERNOON.
SLY WINDS SUN NGT WL BE LGT AT SFC...BUT MAY BE 30-40 KT AT 2K FT.
THESE SPD DIFFS LKLY TO REMAIN INTO MON MRNG...AND MAY IMPACT THE
MRNG PUSH AS WELL.
CDFNT WL TRACK ACRS THE AREA MON AFTN...PROVIDING A PD OF SHRA. CUD
HV BRIEF FLGT RESTRICTIONS...BUT CVRG NMRS NOT CONTINUOUS. GUSTY NW
FLOW RETURNS MON NGT...25-30 KT.
VFR CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT. NORTHWEST WINDS
WILL GUST 25 TO 30 KNOTS TUESDAY MORNING BEFORE GRADUALLY
DIMINISHING TUESDAY AFTERNOON. WINDS TUESDAY NIGHT WILL BECOME
NORTHEAST THEN SOUTHEAST AT AROUND 10 KNOTS WITH HIGHER GUSTS
IN THE EVENING.
&&
.MARINE...
SRLY FLOW RAPIDLY INCREASES LATE THIS EVENING BEHIND A COLD
FRONT. STORM WARNING FOR ALL WATERS (EXCEPT GALE FOR MIDDLE AND
UPPER TIDAL POTOMAC) TONIGHT THROUGH SUNDAY MORNING. HIGHEST GUSTS
WITH A COLD FRONT THAT CROSSES FROM THE WEST LATE THIS EVENING
THROUGH THE OVERNIGHT. ALL WATERS SEE 40-45 KT WITH AREAS IN THE
STORM WARNING HAVING GUSTS AROUND 50 KNOTS. GUSTS SLOWLY EASE
SUNDAY MORNING WITH A SMALL CRAFT ADVISORY IN EFFECT FOR THE
AFTERNOON.
BLOWOUT TIDES EXPECTED AT LOW TIDE LATE TONIGHT THROUGH SUNDAY IN
THE POWERFUL NORTHWEST WINDS. VALUES 1-2FT BELOW MLLW. A MARINE
WEATHER STATEMENT IS FORTHCOMING.
SLY FLOW WL INCR SUN NGT...AND MAY CROSS INTO SCA TERRITORY OVNGT.
WINDS WL SWITCH ARND TO NW BHD A CFP MON AFTN. WINDS WL REMAIN W/IN
SCA CRITERIA THRU MON NGT.
SMALL CRAFT ADVISORY CONDITIONS TUESDAY WITH POSSIBLE GALE TUESDAY
MORNING. WINDS NORTHWEST 15 KNOTS GUSTS 25 TO 30 KNOTS...PERHAPS AS
HIGH AS 35 KNOTS TUESDAY MORNING. WINDS DIMINISHING THROUGHOUT THE
DAY TUESDAY AND TUESDAY NIGHT. NO MARINE HAZARDS EXPECTED TUESDAY
NIGHT.
&&
.FIRE WEATHER...
ELEVATED FIRE WX CONDITIONS LIKELY SUN OVER WRN MD AND ERN WV. THIS
AREA RECEIVED VERY LITTLE RAIN YESTERDAY OR TODAY. WILL HAVE TO WAIT
AND SEE ABOUT HOW MUCH RAIN FALLS WITH COLD FRONT THIS EVENING.
ALTHOUGH WINDS WILL BE DIMINISHING SUN AFTERNOON...AND TEMPERATURES
WILL BE LOW...IT STILL APPEARS WILL BE GUSTY ENOUGH. RH'S WILL
DROP TO 25% AS DEWPOINTS FALL TO NEAR 10F.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY UNTIL NOON EDT SUNDAY FOR DCZ001.
MD...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR MDZ501.
HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR MDZ003-004-502.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
MDZ003>006-011-503>508.
WIND ADVISORY UNTIL NOON EDT SUNDAY FOR MDZ013-016>018-504.
HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR MDZ005-006-011-014-
503-505>508.
VA...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR VAZ503.
HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR VAZ025>031-040-
501-504-505-507-508.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
VAZ025>031-036>040-050>053-501-502-505>508.
WIND ADVISORY UNTIL NOON EDT SUNDAY FOR VAZ039-051>055-057-502-
506.
WV...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR WVZ501-503-505.
HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR WVZ050>053-055-
502-504-506.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 AM EDT MONDAY FOR
ANZ530>534-537>541-543.
STORM WARNING UNTIL NOON EDT SUNDAY FOR ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR ANZ535-
536-542.
GALE WARNING UNTIL NOON EDT SUNDAY FOR ANZ535-536.
&&
UPDATE...WOODY!
PRVS...BAJ/HTS/KLWHazardous weather outlook, Apr 2, 3:33 PM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
433 PM EDT SAT APR 2 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031045-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
433 PM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR THE BALTIMORE METRO
AREA...A WIND ADVISORY IS IN EFFECT FOR THE REST OF THE AREA
TONIGHT.
A STORM WARNING IS IN EFFECT TONIGHT FOR THE CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC...A GALE WARNING IS IN EFFECT TONIGHT FOR THE
UPPER TIDAL POTOMAC RIVER.
A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE BALTIMORE METRO
AREA AND WESTERN WASHINGTON DC SUBURBS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING AND WIND ADVISORY CONTINUE UNTIL NOON
SUNDAY.
THE STORM WARNING AND GALE WARNING CONTINUE UNTIL NOON SUNDAY.
THE FREEZE WARNING CONTINUES UNTIL 10 AM SUNDAY.
SUB-FREEZING TEMPERATURES ARE LIKELY MONDAY AND TUESDAY NIGHTS.
FREEZE WATCHES AND WARNINGS MAY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-031045-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
433 PM EDT SAT APR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A HIGH WIND WARNING BEGINS THIS EVENING FOR AREAS ALONG THE BLUE
RIDGE AND WEST AND LATE EVENING FOR NORTH-CENTRAL MARYLAND. A WIND
ADVISORY STARTS LATE THIS EVENING FOR NORTH-CENTRAL VIRGINIA AND
THE WASHINGTON DC METRO.
A FREEZE WARNING IS IN EFFECT EAST FROM THE SHENANDOAH VALLEY AND
WEST-CENTRAL MARYLAND AT MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING AND WIND ADVISORY CONTINUES INTO OR THROUGH
SUNDAY MORNING.
THE FREEZE WARNING CONTINUES INTO MID SUNDAY MORNING.
SUB-FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT...AND ARE
EXPECTED MONDAY NIGHT AND TUESDAY NIGHTS. FREEZE WATCHES AND
WARNINGS ARE EXPECTED FOR AREAS WITH AN ACTIVE GROWING SEASON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 2, 8:02 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 PM EDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM NON-TSTM WND GST MARTINSBURG 39.46N 77.97W
04/02/2016 E58 MPH BERKELEY WV OFFICIAL NWS OBS
&&
EVENT NUMBER LWX1603600
WOODY!Special weather statement, Apr 2, 8:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
910 PM EDT SAT APR 2 2016
DCZ001-MDZ003>006-011-013-014-018-503>508-VAZ027>031-040-051>054-501-
502-505>507-WVZ052-053-030315-
DISTRICT OF COLUMBIA-CARROLL-SOUTHERN BALTIMORE-CENTRAL AND SOUTHEAST
HOWARD-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-ANNE
ARUNDEL-NORTHWEST HARFORD-SOUTHEAST
HARFORD-FREDERICK-WASHINGTON-NORTHERN BALTIMORE-PRINCE
GEORGES-NORTHWEST HOWARD-CALVERT-FREDERICK-CLARKE-PRINCE
WILLIAM/MANASSAS/MANASSAS PARK-CULPEPER-WESTERN LOUDOUN-EASTERN
LOUDOUN-WARREN-SHENANDOAH-FAIRFAX-ARLINGTON/FALLS
CHURCH/ALEXANDRIA-PAGE-NORTHERN VIRGINIA BLUE
RIDGE-RAPPAHANNOCK-SOUTHERN FAUQUIER-NORTHERN
FAUQUIER-JEFFERSON-BERKELEY-
910 PM EDT SAT APR 2 2016
...LINE OF SHOWERS WITH EMBEDDED THUNDER AND VERY STRONG WINDS
MOVING EAST ACROSS NORTHERN VIRGINIA...MARYLAND AND EASTERN WEST
VIRGINIA...
A LINE OF SHOWERS WITH EMBEDDED THUNDER IS MOVING ACROSS THE REGION.
THE AIRPORT IN MARTINSBURG WEST VIRGINIA JUST GUSTED TO 58 MPH.
WINDS MAY GUST IN THE 50-55 MPH RANGE ACROSS MUCH OF THE AREA OVER
THE NEXT TWO HOURS WITH LOCAL GUSTS UP TO 60 MPH POSSIBLE. THE LINE
SHOULD CLEAR THE REGION BY MIDNIGHT.
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...ARLINGTON...COLUMBIA...GERMANTOWN...CENTREVILLE...
FREDERICK...ROCKVILLE...BETHESDA...GAITHERSBURG...RESTON...BOWIE...
SEVERN...LEESBURG...ANNANDALE...HAGERSTOWN...OLNEY...PIKESVILLE...
COLLEGE PARK...CROFTON AND WINCHESTER.
LAT...LON 3958 7610 3936 7625 3937 7625 3947 7623
3945 7628 3930 7630 3931 7630 3939 7636
3939 7637 3920 7643 3927 7663 3909 7643
3867 7671 3866 7696 3885 7703 3864 7713
3854 7863 3972 7785 3972 7623
TIME...MOT...LOC 0108Z 261DEG 40KT 3973 7780 3861 7854
RCMHigh Wind, Carroll
- When
- April 2, 8:55 PM EST
- Where
- Carroll forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Reported by COOP near Millers. Gusts between 49 and 61 mph reported across the county.
High Wind, Southern Baltimore
- When
- April 2, 9:04 PM EST
- Where
- Southern Baltimore forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Highest gust reported near Glyndon. Gusts between 46 and 58 reported across the county.
High Wind, Northern Baltimore
- When
- April 2, 9:04 PM EST
- Where
- Northern Baltimore forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Highest gust reported near Glyndon. Gusts between 46 and 58 reported across the county.
High Wind, Southern Baltimore
- When
- April 2, 9:20 PM EST
- Where
- Southern Baltimore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Several branches were reported down around Towson, resulting in a blown transformer.
High Wind, Central and Southeast Montgomery
- When
- April 2, 9:51 PM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A power pole was snapped in half and blocking Franklin St in Chevy Chase View.
High Wind, Prince Georges
- When
- April 2, 9:55 PM EST
- Where
- Prince Georges forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Several trees were reported down across College Park with one tree falling on a car, injuring the two occupants.
High Wind, Anne Arundel
- When
- April 2, 10:15 PM EST
- Where
- Anne Arundel forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
WxFlow at Deale reported 62 mph. Gusts between 46 and 62 were reported across the county.
High Wind, St. Mary'S
- When
- April 2, 10:24 PM EST
- Where
- St. Mary'S forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Reported by site near Chaptico. Gusts between 54 and 59 mph reported across the county.
High Wind, Northwest Montgomery
- When
- April 2, 10:24 PM EST
- Where
- Northwest Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A large tree and power pole was reported down and blocking the road at Georgia Ave and Gregg Rd in Brookeville.
High Wind, St. Mary'S
- When
- April 2, 10:26 PM EST
- Where
- St. Mary'S forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Multiple trees were reported down around Loveville and Mechanicsville.
High Wind, Central and Southeast Montgomery
- When
- April 2, 10:38 PM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A large tree was reported down on a house, no injuries.
High Wind, Southern Baltimore
- When
- April 2, 11:00 PM EST
- Where
- Southern Baltimore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
A large tree was reported down on South Lane in Sparrows Point, resulting the road being closed.
High Wind, Prince Georges
- When
- April 3, 12:10 AM EST
- Where
- Prince Georges forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Reported by site near Seat Pleasant. Gusts between 48 and 60 mph reported across the county.
High Wind, Southern Baltimore
- When
- April 3, 12:30 AM EST
- Where
- Southern Baltimore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Structural damage was reported on North Fulton Ave in Baltimore.
High Wind, Calvert
- When
- April 3, 12:55 AM EST
- Where
- Calvert forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Reported at Chesapeake Beach.
High Wind, Central and Southeast Montgomery
- When
- April 3, 1:29 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Reported by site near Glenmont. Gusts between 47 and 59 mph reported across the county.
High Wind, Washington
- When
- April 3, 1:45 AM EST
- Where
- Washington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
A downed tree was reported across Trego Rd in Rohersville.
High Wind, Central and Southeast Montgomery
- When
- April 3, 2:00 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A tree was reported down on a car along Goodloe Rd in Garrett Park.
High Wind, Central and Southeast Montgomery
- When
- April 3, 2:00 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
Multiple trees were reported down around Four Corners, with reports of trees down on cars.
High Wind, Prince Georges
- When
- April 3, 2:00 AM EST
- Where
- Prince Georges forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
A tree was reported down on a car at 49th St and Lakawanna Dr in College Park, with 2 injuries.
High Wind, Central and Southeast Montgomery
- When
- April 3, 2:38 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A tree was reported down on a house in Chevy Chase.
High Wind, Anne Arundel
- When
- April 3, 5:48 AM EST
- Where
- Anne Arundel forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
A tree was reported down on a home in the 8300 block of Chapel Dr in Bodkin Point.
High Wind, Frederick
- When
- April 3, 6:19 AM EST
- Where
- Frederick forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Reported by Rockville AWOS. Gusts between 48 and 62 mph reported across the county.
High Wind, Central and Southeast Howard
- When
- April 3, 9:08 AM EST
- Where
- Central and Southeast Howard forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.251, -76.931 (the zone’s center; the record gives no point)
A snapped large tree was reported down in Dayton.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Virginia, April 2 to 3, 201650 injured · $533,000 · 56 kt wind · 22 events
- Flooding and Heavy Rain in Georgia, April 2 to 4, 20162 deaths · 1 injured · $30,000 · 3 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$490,000 · 56 kt wind · 34 events
- High Wind in Kentucky, April 2, 2016$268,000 · 60 kt wind · 30 events
- Damaging Wind in Maryland, April 2, 2016$600,000 · 52 kt wind · 1 event
- High Wind in Illinois, April 2, 2016$265,000 · 52 kt wind · 14 events
- Strong Wind in Ohio, April 2, 2016$310,000 · 9 events
- High Wind in Indiana, April 2, 2016$78,000 · 62 kt wind · 28 events
- High Wind in Indiana, April 2, 2016$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in West Virginia, April 2 to 3, 2016$150,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Pennsylvania, April 2 to 3, 2016$110,000 · 50 kt wind · 5 events
- Strong Wind in Kentucky, April 2, 2016$110,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629027, 629024, 629025, 629271, 629274, 629278, 629023, 629032, 629280, 629282, 629284, 629285, 629031, 629373, 629026, 629030, 629288, 629290, 629293, 629294, 629296, 629298, 629029, 629302.